Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 18, NWS Dodge City, KS

May 18, 201422 counties in Kansas

NWS Dodge City, KS issued this red flag warning at May 18, 2014, 3:20 PM CDT for 22 counties in Kansas. It took effect at May 19, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2014, 3:20 PM CDT (20:20 UTC)
In effect from
May 19, 2014, 12:00 PM CDT
Expired
May 19, 2014, 8:07 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS
All 22 counties

Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 42 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WWUS83 KDDC 182020
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
320 PM CDT SUN MAY 18 2014

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY...

.GUSTY SOUTH TO SOUTHWEST WINDS AND HOT TEMPERATURES ARE EXPECTED
TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHWEST KANSAS
MONDAY.

KSZ075>078-084>088-190430-
/O.UPG.KDDC.FW.A.0013.140519T1700Z-140520T0200Z/
/O.NEW.KDDC.FW.W.0018.140519T1700Z-140520T0200Z/
GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
320 PM CDT SUN MAY 18 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT MONDAY FOR LOW
RELATIVE HUMIDITY AND GUSTY WINDS FOR SOUTHWEST KANSAS...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...WHICH IS IN
EFFECT FROM NOON TO 9 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER 
  ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER 
  ZONE 078 FORD...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER 
  ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER 
  ZONE 087 MEADE AND FIRE WEATHER ZONE 088 CLARK.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN AROUND 
  NOON AND CONTINUE UNTIL 9 PM CDT. 

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 90S.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUT 
  DOOR BURNING COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ061>064-074-190430-
/O.NEW.KDDC.FW.W.0018.140519T1700Z-140520T0200Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-
320 PM CDT SUN MAY 18 2014 /220 PM MDT SUN MAY 18 2014/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ MONDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS
FOR SOUTHWEST KANSAS...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...WHICH IS IN
EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 064 HODGEMAN AND FIRE WEATHER ZONE 074 STANTON.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN AROUND 
  NOON AND CONTINUE UNTIL 9 PM CDT. 

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 90S.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUT 
  DOOR BURNING COULD QUICKLY GROW OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

32
4 follow-up statements
136 
WWUS83 KDDC 190136
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
836 PM CDT SUN MAY 18 2014

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY...

.GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS ACROSS SOUTHWEST KANSAS MONDAY.

KSZ061>064-074>078-084>088-191345-
/O.CON.KDDC.FW.W.0018.140519T1700Z-140520T0200Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-GRAY-FORD-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
836 PM CDT SUN MAY 18 2014 /736 PM MDT SUN MAY 18 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ MONDAY FOR LOW RELATIVE HUMIDITY AND GUSTY
WINDS FOR SOUTHWEST KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 064 HODGEMAN...FIRE WEATHER ZONE 074 STANTON...FIRE 
  WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE 
  WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE 
  WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE AND FIRE 
  WEATHER ZONE 088 CLARK.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH FREQUENT GUSTS UP TO 35 MPH.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN AROUND 
  NOON AND CONTINUE UNTIL 9 PM CDT. 

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* TEMPERATURES...IN THE 90S.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUT 
  DOOR BURNING COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

33
602 
WWUS83 KDDC 191020
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
520 AM CDT MON MAY 19 2014

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.WEST-SOUTHWEST WINDS WILL USHER IN EXTREMELY DRY AND HOT
WEATHER ACROSS MUCH OF WEST CENTRAL AND SOUTHWEST
KANSAS...LEADING TO CRITICAL FIRE WEATHER CONDITIONS BY MIDDAY.

KSZ043>046-065-079-080-089-192100-
/O.EXA.KDDC.FW.W.0018.140519T1700Z-140520T0200Z/
SCOTT-LANE-NESS-RUSH-PAWNEE-EDWARDS-KIOWA-COMANCHE-
520 AM CDT MON MAY 19 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR EXTREMELY LOW HUMIDITY AND GUSTY WINDS FOR WEST CENTRAL
AND SOUTHWEST KANSAS...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 
  046 RUSH...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER ZONE 
  079 EDWARDS...FIRE WEATHER ZONE 080 KIOWA AND FIRE WEATHER 
  ZONE 089 COMANCHE.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN AROUND 
  NOON AND CONTINUE UNTIL 9 PM CDT. 

* RELATIVE HUMIDITY...AS LOW AS 6 TO 10 PERCENT.

* TEMPERATURES...HIGHS OF UPPER 90S TO AROUND 100.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUT 
  DOOR BURNING COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ061>064-074>078-084>088-192100-
/O.CON.KDDC.FW.W.0018.140519T1700Z-140520T0200Z/
HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-GRAY-FORD-
MORTON-STEVENS-SEWARD-MEADE-CLARK-
520 AM CDT MON MAY 19 2014 /420 AM MDT MON MAY 19 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR EXTREMELY LOW
HUMIDITY AND GUSTY WINDS FOR WEST CENTRAL AND SOUTHWEST KANSAS...

* AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER 
  ZONE 062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER 
  ZONE 064 HODGEMAN...FIRE WEATHER ZONE 074 STANTON...FIRE 
  WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 076 HASKELL...FIRE 
  WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE 
  WEATHER ZONE 084 MORTON...FIRE WEATHER ZONE 085 STEVENS...FIRE 
  WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE AND FIRE 
  WEATHER ZONE 088 CLARK.

* WINDS...SOUTHWEST 25 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL BEGIN AROUND 
  NOON AND CONTINUE UNTIL 9 PM CDT. 

* RELATIVE HUMIDITY...AS LOW AS 4 OR 5 PERCENT.

* TEMPERATURES...HIGHS IN THE MID TO UPPER 90S.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUT 
  DOOR BURNING COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UMSCHEID
265 
WWUS83 KDDC 192021
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
321 PM CDT MON MAY 19 2014

...CRITICAL FIRE WEATHER CONDITIONS CONTINUING...

.WEST-SOUTHWEST WINDS HAVE USHERED IN EXTREMELY DRY AND HOT WEATHER
ACROSS MUCH OF WEST CENTRAL AND SOUTHWEST KANSAS...RESULTING IN
CRITICAL FIRE WEATHER CONDITIONS CONTINUING.

KSZ043>046-061>065-074>080-084>089-200200-
/O.CON.KDDC.FW.W.0018.000000T0000Z-140520T0200Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-
321 PM CDT MON MAY 19 2014 /221 PM MDT MON MAY 19 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR EXTREMELY LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR
MUCH OF THE REGION...

* AFFECTED AREA...FIRE WEATHER ZONE 043 SCOTT...FIRE WEATHER 
  ZONE 044 LANE...FIRE WEATHER ZONE 045 NESS...FIRE WEATHER ZONE 
  046 RUSH...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 
  062 KEARNY...FIRE WEATHER ZONE 063 FINNEY...FIRE WEATHER ZONE 
  064 HODGEMAN...FIRE WEATHER ZONE 065 PAWNEE...FIRE WEATHER 
  ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER 
  ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER 
  ZONE 078 FORD...FIRE WEATHER ZONE 079 EDWARDS...FIRE WEATHER 
  ZONE 080 KIOWA...FIRE WEATHER ZONE 084 MORTON...FIRE WEATHER 
  ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER 
  ZONE 087 MEADE...FIRE WEATHER ZONE 088 CLARK AND FIRE WEATHER 
  ZONE 089 COMANCHE.

* WINDS...WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO
  45 MPH.

* TIMING...UNTIL 9 PM CDT.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* TEMPERATURES...90 TO 100 DEGREES FAHRENHEIT.

* IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUT 
  DOOR BURNING COULD QUICKLY GROW OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

SUGDEN
523 
WWUS83 KDDC 200107
RFWDDC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
807 PM CDT MON MAY 19 2014

...RED FLAG CONDITIONS ARE NO LONGER BEING MET...

.AN INCREASE IN RELATIVE HUMIDITY COMBINED WITH A MORE SIGNIFICANT DROP
IN SURFACE WIND SPEEDS HAS RESULTED IN RED FLAG CRITERIA NO LONGER
BEING MET THIS EVENING. AS A RESULT THE RED FLAG WARNING THAT WAS
IN EFFECT WILL BE CANCELLED.

KSZ043>046-061>065-074>080-084>089-200215-
/O.CAN.KDDC.FW.W.0018.000000T0000Z-140520T0200Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-
807 PM CDT MON MAY 19 2014 /707 PM MDT MON MAY 19 2014/

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED
FLAG WARNING.


$$

33

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 18, 2:39 PM CDT, 41 minutes earlier.

Area forecast discussion, May 18, 2:39 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
239 PM CDT Sun May 18 2014

...Updated long term discussion...

.SHORT TERM...(This evening through Monday)
ISSUED AT 100 PM CDT SUN MAY 18 2014

Short range models indicate a weak upper level ridge shifting
eastward across the Central Plains tonight into Monday. Although
low level moisture will continue to lift northward into central
and southwest Kansas overnight, drier conditions are likely with
a generally weak flow associated with the high pressure aloft.
Higher low temperatures are expected tonight as warmer air
continues to move northward into western Kansas. As surface
dewpoints climb into the 50s(F) tonight, look for lows mainly down
into the 60s(F), especially with increased cloud cover expected.
Very warm temperatures are on the way Monday as the lee side
trough strengthens turning winds more southwesterly Monday
afternoon. This will draw much warmer air into the region with H85
temperatures well up into the mid to upper 20s(C) across central
and southwest Kansas. Highs will easily reach the 90s(F) with
100F a possibility across portions of southwest Kansas as lapse
rates steepen.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 236 PM CDT SUN MAY 18 2014

On Tuesday a weak a surface boundary and dryline is forecast to
be located across western Kansas as the upper low moves across
southern California. Southerly winds ahead of the dryline will
continue to draw more humid air in the lower levels northward into
Kansas. Exact location of the dryline and even the west to east
surface boundary is currently unclear, however both the NAM and
GFS agree that another hot and dry day can be expected west of
this dryline across portions of far southwest Kansas. At this time
wind speeds in this area are not expected to be as strong as those
on Monday so critical fire weather conditions are not expect.
Still elevated fire weather conditions are likely. Also based on
the warm 850mb to 700mb air that be in place south of a stationary
front across southwest Kansas Tuesday afternoon the previous
forecast still looks on track with 90s to near 100 degree
temperatures being possible, especially near the Oklahoma border.
North of this front highs will average around 10 degree cooler.

Low level forcing will increase along each of the surface
boundaries Tuesday afternoon and by 00z Wednesday both the NAM and
GFS indicated CAPE values will increase to greater the 1000 j/kg
near and east/north of each of these boundaries. Precipitation for
southwest Kansas however for late Tuesday still appears small
given the warm air aloft over southwest Kansas. North of where the
west to east surface boundary is forecast to be late Tuesday the
mid level temperatures are expected to be slightly cooler and the
GFS suggests a weak upper level disturbance will cross northern
Kansas early Tuesday night. Based on cooler mid level temperatures
and CAPE values in excess of 1000 j/kg will lean towards
increasing clouds and introduce slight chance for evening
convection near the Interstate 70 corridor.

Late Tuesday night into Wednesday the dryline retreats west
towards the Colorado border where it will move very little through
Wednesday night as an upper level low becomes nearly stationary
over Arizona. A surface boundary will drop south into portions of
west central and north central Kansas. Some late day and evening
thunderstorms still appear possible along these boundaries based
on the instability forecast at 00z Thursday and the potential for
the cap to be broke based on model soundings.

The better opportunity for widespread precipitation will be from
Thursday through early Saturday, especially along and north of a
surface boundary that will extend from eastern Colorado into
western Kansas. North of this boundary a moist upslope flow will
be present along with a 850mb thta-e ridge axis. Confidence at
this time however is not high on exactly were this axis will be
will be late week into the weekend period so will close to the
CRExtendFcst_Init for precipitation chances from late Thursday
through the start to the weekend period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
ISSUED AT 1205 PM CDT SUN MAY 18 2014

VFR conditions will prevail at all TAF sites through late Monday
morning. Southerly winds of around 20 to 30kt will persist through
tonight as a strong lee side trough remains anchored across extreme
eastern Colorado.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  60  99  58  94 /   0   0   0   0
GCK  59  98  56  93 /   0   0   0   0
EHA  60  99  56  95 /   0   0   0   0
LBL  60 100  54  98 /   0   0   0   0
HYS  60  94  59  89 /   0   0   0   0
P28  63  95  66 100 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH from Monday afternoon through Monday evening
FOR KSZ075>078-084>088.

&&

SHORT TERM...JJohnson
LONG TERM...Burgert
AVIATION...JJohnson
Hazardous weather outlook, May 18, 5:13 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
513 AM CDT SUN MAY 18 2014

KSZ030-031-043>046-061>066-074>081-084>090-191000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
513 AM CDT SUN MAY 18 2014 /413 AM MDT SUN MAY 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP MONDAY
AFTERNOON ALONG AND WEST OF A DRYLINE. EXTREMELY LOW RELATIVE
HUMIDITY IS EXPECTED ALONG WITH STRONG SOUTHWEST WINDS, MAINLY
ALONG AND WEST OF HIGHWAY 283.

THUNDERSTORMS ARE IN THE FORECAST EVERY DAY MID TO LATE NEXT WEEK
BEGINNING WEDNESDAY AFTERNOON AS A VERY SLOW MOVING UPPER LEVEL
TROUGH APPROACHES THE CENTRAL AND SOUTHERN ROCKIES. STRONG TO
PERHAPS SEVERE THUNDERSTORMS WILL BE POSSIBLE MID TO LATE WEEK,
HOWEVER MORE SPECIFIC TIMING, PLACEMENT, AND THREATS ARE STILL
QUITE UNCERTAIN, SO STAY TUNED TO UPDATED FORECAST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

Nearby

Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.